| Model Number |
J944H |
| Medical Device Problem Codes |
Break (1069); Migration (4003)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Erythema (1840); Itching Sensation (1943); Pain (1994); Pocket Erosion (2013); Local Reaction (2035); Scar Tissue (2060)
| Date of Event |
10/22/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does ethicon have your permission to contact your doctor, in the event ethicon would like to contact your doctor for more clinical information to be used for a product quality complaint investigation? if so, please provide your doctor¿s name, contact information with their email address and phone number.May we have copies of your surgery, post-op examinations? additional information was requested, and the following was obtained: what tissue was the suture used on? inside upper right arm - biceps.(donor site for skin graft of palm of my hand).Was dehiscence noted? yes, after my surgeon was made aware it was noted.What date did the patient present with symptoms? noticed itching and redness on (b)(6) 2019.This was when my bandage from surgery was removed.Surgery was (b)(6) 2019.On (b)(6) 2019 noticed redness and itching was severe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no, none was noted.What medical/surgical intervention was performed for the symptoms? surgeon removed a few internal stitches as soon as healing was noted but they popped up to the skin surface and he clipped them.They would pop open as the reaction went on and stitch line dehisced.Any medical treatment provided, were prescription steroids administered, antibiotics ? if yes, please provide the medicine name, strength and dose if administered.None were provided.What type of anti-allergic drug therapy was given? oral or topical? only after it started healing did i get prescribed topical ointment.Topical: triamcinolone acetonide cream 0.1% 15g.Clobetasol propionate cream 0.05% 30g.Used mckesson xeroform petrolatum dressing - contains 3% bismuth tribromophenate to provide bacteriostatic properties and help to reduce risk of infection and deodorize the wound.Name of anti-allergic drug therapy? none were provided.Were you given over the counter medication or a prescription? none were provided.What is your present condition? suffered severe scarring.Tissue is extremely thin and sensitive.Sensitivity to water.Have been and currently in treatment with dermatologist to try to help.Tissue becomes itchy and red when near water.Must wear an arm spf sleeve with applied serna lotion.Please describe in more detail what were the "repetitive daily treatments¿? the daily treatments were changing telfa pads and placing xeroform and petroleum jelly multiple times a day.Steri strips to try to help keep skin together as it dehisced.This medwatch report is in response to receipt of maude event report mw# mw5099679.
Event or Problem Description
It was reported that the patient underwent a hand procedure with skin graft from upper inner arm on (b)(6) 2019 and the suture was used on inside upper right arm/biceps, which was a donor site for skin graft.The patient was not pretested for any suture material reactions.It was reported that a few days post op the upper arm incision started popping open in areas.The patient experienced dehiscence.This continued till with repetitive daily treatments they closed.It was decided then that the patient had a reaction to the suture.Itching and redness were observed on (b)(6) 2019 when the bandage from surgery was removed.On (b)(6) 2019 the severe itching and redness were noticed.Surgeon removed a few internal stitches as soon as healing was noted but they popped up to the skin surface and he clipped them.Stitches would pop open as the reaction went on and stitch line dehisced.Topical ointment such as triamcinolone acetonide cream 0.1% 15g with clobetasol propionate cream 0.05% 30g was given.The daily treatments were changing telfa pads and placing xeroform, petroleum jelly multiple times a day and steri strips to try to help keep skin together as it dehisced.The patient also experienced extensive pain and severe scarring.As reported by patient, the future laser therapy required for scarring where the incision was opened.Current patient¿s condition is severe scarring and extremely thin and sensitive tissue with sensitivity to water.The patient has been currently in treatment with dermatologist.Tissue becomes itchy and red when near water.The patient must wear an arm spf sleeve with applied serna lotion.Additional information has been requested.
Additional Manufacturer Narrative
Date sent to the fda: 08/20/2021.The following information was requested, but unavailable: the patient demographic info: age, weight, bmi at the time of index procedure? product lot number? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? were there any pre-existing signs/symptoms of active inflammation prior to initial surgery on (b)(6) 2019? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were any pre-op cleansing procedures or products changed recently? if yes, please describe.When was wound dehiscence observed (#post-op days)? what tissue dehisced? was there any precipitating stress factor for the wound dehiscence? what was the appearance of the suture during the examination/removal? please specify.Was any skin testing performed on the patient? results? other relevant patient factors/history/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to these events? what is the patient¿s current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.